Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 1, NWS Key West, FL

January 2, 2015

NWS Key West, FL issued this small craft advisory at Jan 2, 2015, 4:25 PM EST. It was in force for 21 days.

The area

The counties it named.

The facts

Issued
Jan 2, 2015, 4:25 PM EST (21:25 UTC)
Expired
Jan 23, 2015, 10:00 AM EST
In force
21 days
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WHUS72 KKEY 022125
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
425 PM EST FRI JAN 2 2015

GMZ052>055-072>075-030400-
/O.NEW.KKEY.SC.Y.0001.150102T2125Z-150103T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
425 PM EST FRI JAN 2 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE FLORIDA STRAITS.

* WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS OF 15
  TO 20 KNOTS WILL INCREASE TO NEAR 20 KNOTS BEFORE MIDNIGHT. SEAS AS
  HIGH AS 7 FEET CAN BE EXPECTED IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
7 follow-up statements
474 
WHUS72 KKEY 030220
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
920 PM EST FRI JAN 2 2015

GMZ042>044-031000-
/O.EXA.KKEY.SC.Y.0001.000000T0000Z-150103T1000Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
920 PM EST FRI JAN 2 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF HAWK CHANNEL.

* WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20
  KNOTS WILL PREVAIL OVERNIGHT. SEAS AS HIGH AS 4 FEET CAN BE
  EXPECTED IN PORTIONS OF HAWK CHANNEL OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$

GMZ052>055-072>075-031000-
/O.CON.KKEY.SC.Y.0001.000000T0000Z-150103T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
920 PM EST FRI JAN 2 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20
  KNOTS WILL PREVAIL OVERNIGHT. SEAS AS HIGH AS 7 FEET CAN BE
  EXPECTED IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
308 
WHUS72 KKEY 030924
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
424 AM EST SAT JAN 3 2015

GMZ042>044-031030-
/O.CAN.KKEY.SC.Y.0001.000000T0000Z-150103T1000Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
424 AM EST SAT JAN 3 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS WILL REMAIN 15 TO 20 KNOTS OVER THESE WATERS...AND A CAUTION IS
IN EFFECT FOR HAWK CHANNEL.

$$

GMZ052>055-072>075-031730-
/O.EXT.KKEY.SC.Y.0001.000000T0000Z-150103T2200Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
424 AM EST SAT JAN 3 2015

...SMALL CRAFT ADVISORY IN EFFECT...
AFTERNOON...

* WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS 
  NEAR 20 KNOTS WILL PREVAIL OVERNIGHT. SEAS AS HIGH AS 7 FEET 
  CAN BE EXPECTED IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
206 
WHUS72 KKEY 031524
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1024 AM EST SAT JAN 3 2015

GMZ052>055-072>075-032200-
/O.CON.KKEY.SC.Y.0001.000000T0000Z-150103T2200Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1024 AM EST SAT JAN 3 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20
  KNOTS WILL PREVAIL TODAY ACROSS THE FLORIDA STRAITS. SEAS AS HIGH AS 7
  FEET CAN BE EXPECTED IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
203 
WHUS72 KKEY 032010
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
310 PM EST SAT JAN 3 2015

GMZ042>044-040330-
/O.EXB.KKEY.SC.Y.0001.000000T0000Z-150104T1000Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
310 PM EST SAT JAN 3 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAWK CHANNEL...EXTENDING FROM OCEAN REEF TO BEYOND THE
MARQUESAS KEYS.

* WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20
  KNOTS WILL PREVAIL ACROSS THE NEARSHORE ATLANTIC WATERS THIS
  EVENING AND TONIGHT. NEARSHORE WATERS WILL BE ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

GMZ052>055-072>075-040330-
/O.EXT.KKEY.SC.Y.0001.000000T0000Z-150104T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
310 PM EST SAT JAN 3 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20
  KNOTS WILL PREVAIL THIS EVENING AND TONIGHT ACROSS THE FLORIDA STRAITS.
  SEAS AS HIGH AS 7 FEET CAN BE EXPECTED IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
680 
WHUS72 KKEY 041024
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
524 AM EST SUN JAN 4 2015

GMZ052>055-072>075-041600-
/O.EXP.KKEY.SC.Y.0001.000000T0000Z-150104T1000Z/
/O.NEW.KKEY.SC.Y.0002.150104T1024Z-150104T1600Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
524 AM EST SUN JAN 4 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE FLORIDA STRAITS.

* WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20
  KNOTS WILL PREVAIL THIS MORNING ACROSS THE FLORIDA STRAITS. SEAS
  AS HIGH AS 7 FEET CAN BE EXPECTED IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

GMZ042>044-041130-
/O.EXP.KKEY.SC.Y.0001.000000T0000Z-150104T1000Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
524 AM EST SUN JAN 4 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO DECREASE TO THROUGH THE DAY TO 10 TO 15 KNOTS
ALONG HAWK CHANNEL.

$$
531 
WHUS72 KKEY 230329
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1029 PM EST THU JAN 22 2015

GMZ033-034-042>044-052>055-072>075-231000-
/O.NEW.KKEY.SC.Y.0001.150123T0329Z-150123T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1029 PM EST THU JAN 22 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE WATERS WITHIN HAWK CHANNEL WATERS FROM OCEAN REEF TO
HALFMOON SHOAL LIGHT...THE FLORIDA STRAITS OUT 60 NM FROM OCEAN REEF
TO THE DRY TORTUGAS...THE GULF OF MEXICO WATERS AROUND REBECCA SHOAL
AND THE DRY TORTUGAS...AS WELL AS THE WATERS 20 TO 60 NM OFFSHORE OF
MAINLAND MONROE COUNTY

* WINDS AND WAVES...SOUTHEAST WINDS OF AROUND 20 KNOTS WILL OCCUR
  OVERNIGHT ACROSS THE FLORIDA STRAITS...HAWK CHANNEL...AND THE
  OFFSHORE GULF WATERS 20 TO 60 NM WEST OF MAINLAND
  MONROE...PRODUCING SEAS AS HIGH AS 7 FEET ACROSS THE GULF STREAM
  AND 5 FEET AROUND REBECCA SHOAL CHANNEL AND THE DRY TORTUGAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
782 
WHUS72 KKEY 230937
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
437 AM EST FRI JAN 23 2015

GMZ033-034-231045-
/O.CAN.KKEY.SC.Y.0001.000000T0000Z-150123T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
437 AM EST FRI JAN 23 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

GMZ042>044-052>055-072>075-231500-
/O.EXT.KKEY.SC.Y.0001.000000T0000Z-150123T1500Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
437 AM EST FRI JAN 23 2015

...SMALL CRAFT ADVISORY IN EFFECT...
MORNING...

* WINDS AND WAVES...SOUTHEAST WINDS OF AROUND 20 KNOTS WILL CONTINUE
  THROUGH THE MID MORNING HOURS ACROSS THE FLORIDA STRAITS...AND
  HAWK CHANNEL. SEAS AS HIGH AS 7 FEET WILL BE FOUND ACROSS THE GULF
  STREAM IN THE STRAITS OF FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MSB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 2:39 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Jan 2, 2:39 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
239 PM EST FRI JAN 2 2015

.DISCUSSION...
.CURRENTLY...
AN OUTFLOW BOUNDARY FROM EARLIER SHOWERS OFF THE CUBAN COAST IS
SPREADING NORTH NORTHWESTWARD NEAR 20 KNOTS OVER THE STRAITS SOUTH OF
THE LOWER KEYS. THE SOUTHERN BRANCH OF THE JET STREAM HEADING NORTH
OUT OF OLD MEXICO IS BEGINNING TO MOVE THE CUTOFF LOW OUT OF THE
DESERT SOUTHWEST. WINDS ARE OUT OF THE SOUTHEAST AT 15 TO 20 KNOTS
FROM THE C-MAN STATIONS ALONG HAWK CHANNEL...AND NEAR 15 KNOTS AT
SMITH SHOAL AND LONG KEY LIGHTS.

.FORECAST...
THE TROUGH DRAGGING THE CUTOFF LOW OUT OF THE FOUR CORNERS AREA WILL
INDUCE VORTEX STRETCH OVER THE ARKLATEX OVERNIGHT. AS THE LOW MOVES
EASTWARD THE RIDGE OVER THE SOUTHEASTERN STATES WILL MOVE OVER THE
ATLANTIC. THE DEEP LAYER RIDGING OVER THE CARIBBEAN IS ALSO MOVING
EASTWARD AND IS THE REASON FOR THE SOUTHEAST FETCH IN THE WINDS. THE
INFLOW ALONG THE TROUGH AXIS HAS ALREADY BEGUN TO FRESHEN WINDS OVER
THE KEYS AREA...AND WILL CONTINUE THIS THROUGH SUNDAY. THE TROUGH
WILL CROSS THE NORTHWESTERN GULF COAST THIS EVENING AND TREK ACROSS
THE TENNESSEE AND OHIO RIVER VALLEYS THROUGH SATURDAY NIGHT. AS THIS
TROUGH MOVES OVER THE SOUTHEASTERN GULF OF MEXICO...THE ENERGY FOR
THE TROUGH WILL MOVE OUT TO NEW ENGLAND AND THE CANADIAN
MARITIMES...WEAKENING THE PRESSURE GRADIENT QUICKLY OVER THE KEYS ON
SUNDAY. BY SUNDAY EVENING WINDS WILL LULL DUE TO A COL REGION MOVING
NEARBY.

ON WEDNESDAY THE SECOND IN A SERIES OF TROUGHS WILL MOVE ACROSS THE
EASTERN UNITED STATES WITH A ROBUST AREA OF HIGH PRESSURE BUILDING
OVER THE SOUTHEAST IN ITS WAKE. THIS TROUGH AND RIDGE SYSTEM WILL
HAVE BETTER SUPPORT AND AMPLE COLD AIR ADVECTION...BUT LITTLE IN THE
WAY OF PRECIPITATION FOR THE KEYS. THE KEYS WILL SEE A WEAK FRONTAL
PASSAGE WEDNESDAY NIGHT OR EARLY THURSDAY WITH SLIGHTLY COOLER
TEMPERATURES THAN NORMAL FOR EARLY JANUARY. FRESH WINDS WILL EXTEND
INTO AT LEAST SATURDAY.

&&

.MARINE...
WINDS ARE ALREADY 15 TO 20 KNOTS SOUTH OF THE ISLAND CHAIN. LOCAL
AND GLOBAL GUIDANCE ALL AGREE WITH INCREASING WINDS THROUGH THIS
EVENING...AND EXTENDING THROUGH AT LEAST MID DAY SUNDAY. IT IS LIKELY
THAT THE STRAITS AND GULF ZONES WILL REQUIRE AN ADVISORY WITH A
CAUTIONARY STATEMENT ON THE BAY SIDE AND FLORIDA BAY WATERS TONIGHT
THROUGH SUNDAY MORNING. THE NEXT TROUGH WILL MAKE WAY FOR THE AREA
LATE WEDNESDAY NIGHT AND THURSDAY...AND MAY BE THE NEXT TIME FRAME
WHERE ADVISORY OR CAUTIONARY STATEMENTS ARE REQUIRED.

&&

.AVIATION...
TEMPORARY VFR CIGS/VSBYS ARE POSSIBLE IN KEY WEST LATER THIS
AFTERNOON/EARLY EVENING IF A PATCH OF SHOWERS CURRENTLY IN THE
STRAITS HOLDS TOGETHER. HAVE PUT A TEMPO FOR MVFR CIGS IN FOR THAT
POSSIBILITY IN KEY WEST ON THE LATEST TAF...AND WILL MONITOR THE
INTENSITY OF SHOWERS IN THE SHORT TERM FOR POSSIBLE AMENDMENTS FOR
BRIEFLY REDUCED VSBYS. OTHERWISE...EXPECT VFR CONDITIONS AT MARATHON
AND KEY WEST TONIGHT THROUGH SATURDAY MORNING. WINDS WILL BE FROM
THE EAST/SOUTHEAST BETWEEN 10 AND 15 KNOTS...GUSTING NEAR 20 KNOTS
OCCASIONALLY.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1958...1.67 OF RAIN WAS
RECORDED IN KEY WEST. THIS SET THE DAILY RAINFALL RECORD FOR JANUARY
SECOND IN KEY WEST. RAINFALL RECORDS FOR KEY WEST DATE BACK TO 1871

&&

.PRELIM POINT TEMPS/POPS...
KEY WEST  74  82  75  82 / 10 10 10 10
MARATHON  75  84  75  84 / 10 10 10 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........BWC
AVIATION/NOWCASTS.....04
DATA COLLECTION.......FLING

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 2, 5:51 AM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
551 AM EST FRI JAN 2 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-031100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
551 AM EST FRI JAN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY.

A SMALL CRAFT ADVISORY MAY BE REQUIRED TONIGHT ACROSS PORTIONS OF THE
FLORIDA STRAITS AND THE SOUTHEASTERN GULF...INCLUDING THE DRY
TORTUGAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR PORTIONS OF THE FLORIDA
KEYS COASTAL WATERS SATURDAY AND SATURDAY NIGHT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CLR

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.